Alert archive / Nevada / Wind Advisories in 2015
Wind Advisory 9, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Aug 5, 2015, 2:19 AM PDT for Elko County, Nevada. It took effect at Aug 5, 2015, 12:00 PM PDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Aug 5, 2015, 2:19 AM PDT (09:19 UTC)
- In effect from
- Aug 5, 2015, 12:00 PM PDT
- Expired
- Aug 5, 2015, 8:04 PM PDT
- In force
- 8 hr
- Issued by
- NWS Elko, NV
County Elko County, NV
The radar
The Elko radar (KLRX), 129 km from the middle of the area, began a volume at 09:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 00:00Z, 9.3 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 41 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 3989 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
132 WWUS75 KLKN 050919 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 219 AM PDT WED AUG 5 2015 ...GUSTY WINDS EXPECTED TODAY... . A LOW PRESSURE SYSTEM WILL BE MOVING THROUGH NORTHERN NEVADA TODAY CREATING GUSTY WINDS. NVZ039-060400- /O.NEW.KLKN.WI.Y.0009.150805T1900Z-150806T0400Z/ SOUTH CENTRAL ELKO COUNTY- INCLUDING THE FOLLOWING LOCATIONS...WELLS...PEQUOP SUMMIT 219 AM PDT WED AUG 5 2015 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS EVENING. * WINDS...WEST 15 TO 30 MPH GUSTING TO AROUND 50 MPH. * TIMING...GUSTS WILL INCREASE THIS AFTERNOON AND SUBSIDE IN THE EVENING. * LOCATIONS INCLUDE: WELLS...PEQUOP SUMMIT * IMPACTS...GUSTY WINDS COULD LIFT DUST THAT COULD TEMPORARILY LOWER VISIBILITY. HIGH PROFILE VEHICLES SHOULD USE CAUTION WHILE TRAVELING ON INTERSTATE 80 BETWEEN WELLS AND PEQUOP SUMMIT OR HIGHWAY 93 SOUTH OF WELLS. WINDS COULD BE STRONGEST NEAR THE EAST SLOPES OF THE RUBY MOUNTAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ LW
2 follow-up statements
036 WWUS75 KLKN 052118 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 218 PM PDT WED AUG 5 2015 NVZ039-060400- /O.CON.KLKN.WI.Y.0009.000000T0000Z-150806T0400Z/ SOUTH CENTRAL ELKO COUNTY- INCLUDING THE FOLLOWING LOCATIONS...WELLS...PEQUOP SUMMIT 218 PM PDT WED AUG 5 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. * WINDS...WEST 15 TO 30 MPH GUSTING TO AROUND 50 MPH. * TIMING...WIND GUSTS FROM 40 TO 50 MPH WILL CONTINUE THROUGH THE EVENING. * LOCATIONS INCLUDE: WELLS...PEQUOP SUMMIT * IMPACTS...GUSTY WINDS COULD LIFT DUST THAT MAY TEMPORARILY LOWER VISIBILITY TO ONE MILE OR LESS. HIGH PROFILE VEHICLES SHOULD USE CAUTION WHILE TRAVELING ON INTERSTATE 80 BETWEEN WELLS AND PEQUOP SUMMIT OR HIGHWAY 93 SOUTH OF WELLS. WINDS COULD BE STRONGEST NEAR THE EAST SLOPES OF THE RUBY MOUNTAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
262 WWUS75 KLKN 060304 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 804 PM PDT WED AUG 5 2015 ...GUSTY WINDS FROM EARLIER TODAY HAS SUBSIDED... NVZ039-060415- /O.CAN.KLKN.WI.Y.0009.000000T0000Z-150806T0400Z/ SOUTH CENTRAL ELKO COUNTY- 804 PM PDT WED AUG 5 2015 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE WIND ADVISORY. GUSTY WINDS FROM EARLIER TODAY HAS SUBSIDED AND ARE NO LONGER A CONCERN. $$ 94
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Aug 4, 6:25 PM PDT, 7 hours 54 minutes earlier.
Area forecast discussion, Aug 4, 6:25 PM PDT, 7 hours 54 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ELKO NV 625 PM PDT TUE AUG 4 2015 .SYNOPSIS...A WEAKENING STORM SYSTEM FROM THE PACIFIC WILL SPREAD SHOWERS AND THUNDERSTORMS ACROSS FAR NORTHERN NEVADA TONIGHT, AND STRONG GUSTY WEST WINDS ON WEDNESDAY. TEMPERATURES WARM SEVERAL DEGREES ON THURSDAY. THE NEXT LOW PRESSURE SYSTEM FROM THE PACIFIC WILL SPREAD SHOWERS AND THUNDERSTORMS ACROSS NEVADA ON FRIDAY. && .UPDATE...BASED ON CURRENT TRENDS AND LATEST HRRR AND RAP MODELS UPDATED FORECASTS TO REDUCE THUNDERSTORM COVERAGE TO ISOLATED THIS EVENING WITH ANY THUNDERSTORMS CONFINED TO AREAS NORTH OF INTERSTATE 80. SHOWERS AND THUNDERSTORMS COVERAGE WILL INCREASE AFTER MIDNIGHT AS SHORT WAVE MOVES INTO NORTHERN NEVADA, BUT WILL STILL BE MOSTLY NORTH OF INTERSTATE 80. CEC && .PREV DISCUSSION... /ISSUED AT 200 PM / SYNOPSIS...A WEAKENING STORM SYSTEM FROM THE PACIFIC WILL SPREAD SHOWERS AND THUNDERSTORMS ACROSS NORTHERN NEVADA TONIGHT...AND STRONG GUSTY WEST WINDS ON WEDNESDAY. TEMPERATURES WARM SEVERAL DEGREES ON THURSDAY. THE NEXT LOW PRESSURE SYSTEM FROM THE PACIFIC WILL SPREAD SHOWERS AND THUNDERSTORMS ACROSS NEVADA ON FRIDAY. SHORT TERM...TONIGHT THROUGH THURSDAY. SHORTWAVE AND WEAK CLOSED LOW ARRIVING ON THE CALIFORNIA COAST THIS AFTERNOON, AND WILL SPREAD MID/HIGH CLOUDS ACROSS NEVADA THROUGH THIS EVENING. AHEAD OF THIS, INSTABILITY IS FOCUSED MAINLY ACROSS ELKO COUNTY THIS AFTERNOON, AND CUMULUS FIELD IS EXPANDING ON VISIBLE SATELLITE IMAGERY. SOME STRONGER STORMS ARE POSSIBLE ACROSS EASTERN ELKO COUNTY THROUGH SUNSET, WHERE CAPE IS NEAR 1000 J/KG AND EFFECTIVE BULK SHEAR IS 30-35 KTS. LATER TONIGHT...VORT MAX ROTATES TO JUST WEST OF GERLACH BY 5 AM. LIFT AHEAD OF THIS FEATURE WILL BE SUBSTANTIAL, AND COMBINE WITH NOCTURAL MID-LEVEL INSTABILITY, TO PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS. EXPECT ACTIVITY TO FOCUS ACROSS NORTHERN HUMBOLDT AND NW ELKO COUNTIES. NOCTURNAL CLOUD-TO-GROUND LIGHTNING STRIKES ALWAYS HARD TO COME BY IN NEVADA, BUT SHORTWAVE AND JET SUPPORT MAY ALLOW FOR SOME ACROSS NW NEVADA TONIGHT. CLOUDS, MIXING AND INCREASING MOISTURE WILL KEEP LOW TEMPERATURES WEDNESDAY MORNING QUITE MILD, IN THE UPPER 50S AND LOWER 60S. WEDNESDAY...WINDY. SHORTWAVE WEAKENS AND CROSSES NORTHERN NEVADA DURING THE DAY, WITH WESTERLY 700 MB FLOW INCREASING TO NEAR 25 KTS. SW/W WINDS WILL AVERAGE 15-25 MPH WITH GUSTS NEAR 35 MPH. MUCH DRIER AIR ADVECTS INTO MUCH OF CENTRAL NEVADA, SO MOST LOCATIONS WILL BE DRY. LINGERING MOISTURE/INSTABILITY WILL SUPPORT ISOLATED THUNDERSTORM DEVELOPMENT WEDNESDAY AFTERNOON ACROSS ELKO COUNTY, WITH THE BEST COVERAGE ACROSS NE ELKO COUNTY. PASSING SHORTWAVE WILL COOL TEMPERATURES SEVERAL DEGREES, WITH AFTERNOON HIGHS IN THE VALLEYS SEVERAL DEGREES BELOW NORMAL IN THE 80S. WEDNESDAY NIGHT...CLEARING AND COOLER. RADIATIONAL COOLING RETURNS, WITH MANY LOCALES FALLING INTO THE 40S THURSDAY MORNING. THURSDAY...WARMER. HIGH PRESSURE RIDGING STRENGTHENS ONCE AGAIN, AHEAD OF NEXT LOW PRESSURE IN THE EASTERN PACIFIC. MANY LOCATIONS ABOUT 5 DEGREES WARMER THAN WEDNESDAY. MARGINAL MOISTURE RETURNS THURSDAY AFTERNOON BENEATH THE BUILDING RIDGE AXIS, BUT GFS KEEPS PW RESTRICTED TO NEAR 1/2 INCH, AND INSTABILITY FROM NAM IS ANEMIC, WITH LIFTED INDEX STRUGGLING TO GET BELOW ZERO. AS SUCH, ONLY ALLOWED FOR AFTERNOON CUMULUS BUILDUPS THURSDAY AFTERNOON, AND KEPT ALL ZONES DRY. TURNER LONG TERM...THURSDAY NIGHT THROUGH NEXT TUESDAY. MODELS IN VERY GOOD AGREEMENT THROUGH THE LONG TERM. THURSDAY NIGHT AND FRIDAY...AN 500MB LOW APPROACHING THE CENTRAL CALIFORNIA COAST WILL PUT THE GREAT BASIN IN A FAVORABLE AREA FOR SHOWERS AND THUNDERSTORMS. UPPER LEVEL DIFFLUENCE WILL COMBINE WITH 80-90 KNOT JET MAX AND SUFFICIENT MOISTURE AND CAPE FOR STRONG TO POSSIBLY SEVERE THUNDERSTORMS ACROSS THE AREA...HOWEVER CONFIDENCE IS NOT HIGH YET IN THIS SCENARIO. THURSDAY NIGHT AND FRIDAY MORNING MODELS DEPICT CLOUDS AND PRECIPITATION DEVELOPING IN CENTRAL NEVADA AND MOVING NORTHWARD THROUGH FRIDAY MORNING. THIS COULD PUT A DAMPER ON THE AFTERNOON CONVECTION IF CONVECTIVE TEMPERATURES ARE NOT REALIZED. IF ENOUGH HEATING CAN OCCUR MODELS INDICATE CAPE OF 500- 1000 J/KG AND PW'S FROM .75 TO CLOSE TO AN INCH IN SOME LOCATIONS. STORM MOTIONS SHOULD BE SUFFICIENT TO KEEP FLASH FLOODING ISSUES TO A MINIMUM. MAIN THREAT WILL BE GUSTY OUTFLOW WINDS AND HAIL. FRIDAY NIGHT AND SATURDAY...UPPER LOW WILL OPEN UP AND MOVE NORTHEAST THROUGH NORTHERN NEVADA SATURDAY MORNING WITH SHOWERS AND ISOLATED THUNDERSTORMS POSSIBLE FRIDAY NIGHT THROUGH SATURDAY MORNING DUE TO STRONG DYNAMICS. GFS IS STILL JUST A BIT FASTER MOVING THE LOW/TROUGH EAST ON SATURDAY. THUNDERSTORMS EXPECTED MAINLY NORTH OF I-80 ON SATURDAY AFTERNOON/EVENING AS PW'S WILL HANG AROUND .75"...BUT MUCH DRIER SOUTH OF I-80. SUNDAY THROUGH TUESDAY...DRY SOUTHWESTERLY FLOW WILL DOMINATE WITH HIGH PRESSURE NEAR TEXAS AND LOW PRESSURE OFF THE COAST OF THE PACIFIC NORTHWEST. MODELS HINT AT ANOTHER PUSH OF MONSOON MOISTURE TO EAST CENTRAL NEVADA BY NEXT TUESDAY AND WEDNESDAY. RLC AVIATION...INCREASING HIGH CLOUDS AS A UPPER LEVEL DISTURBANCE MOVES ACROSS NORTHERN NEVADA. BEST BET FOR TS WILL BE AT KEKO THROUGH THIS EVENING, WHERE CHANCES ARE ABOUT 30-40%...OTHERWISE A 10-15 PERCENT CHANCE FOR KWMC BUT EXPECT MOST -TSRA TO STAY EAST OF KWMC. GUSTY OUTFLOW WINDS AND SMALL HAIL POSSIBLE WITH THE THUNDERSTORMS NEAR KEKO. DRY AND STABLE AT KELY AND KTPH WITH BREEZY AFTERNOON WINDS. RLC FIRE WEATHER...SCATTERED CONVECTION OVER ELKO COUNTY INTO THIS EVENING BEFORE DIMINISHING AFTER SUNSET. SHORTWAVE ARRIVING ON THE CALIFORNIA COAST THIS AFTERNOON WILL ARRIVE IN NW NEVADA OVERNIGHT TONIGHT. AHEAD OF THIS INCOMING DISTURBANCE, SHOWERS AND ISOLATED TO SCATTERED NOCTURNAL THUNDERSTORMS ARE POSSIBLE TONIGHT, ACROSS NORTHERN PORTIONS OF FWZ 467, 468 AND 469. AFTER COORDINATION WITH THE GACC, CONCERN IS PRESENT FOR NEW LIGHTNING IGNITIONS ACROSS THESE AREAS OVERNIGHT, AS PW WILL BE LIMITED ALONG WITH QUICK STORM MOTIONS. KEPT LAL OF 3-4 FOR THESE AREAS, BUT THE POTENTIAL FOR AT LEAST ISOLATED DRY LIGHTNING STRIKES IS THERE ACROSS NW NEVADA TONIGHT. WEDNESDAY...WEAKENING SHORTWAVE CROSSES NORTHERN NEVADA, PRODUCING STRONG GUSTY W/SW WINDS. WINDS WILL AVERAGE 15-25 MPH FOR MOST FWZ, WITH GUSTS OF 30-40 MPH. ALTHOUGH WIND GUSTS ARE EXPECTED TO APPROACH/EXCEED CRITICAL THRESHOLDS ACROSS MUCH OF ELKO, EUREKA AND WHITE PINE COUNTIES, MIN RH WILL REMAIN JUST ABOVE 15% FOR MOST OF THESE ZONES. CAUTION IS ADVISED AS WEST WINDS INCREASE ON WEDNESDAY. ANY CONVECTION WEDNESDAY WILL BE CONFINED TO ELKO COUNTY AND LIMITED IN COVERAGE. THURSDAY...WARMER, DRY AND LESS WIND AS HIGH PRESSURE REBUILDS OVER NEVADA. FRIDAY...NEXT PACIFIC LOW ARRIVES, SPREADING THUNDERSTORMS ACROSS NEVADA ONCE AGAIN. TURNER && .LKN WATCHES/WARNINGS/ADVISORIES... NONE. && 99/90/99
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 11:59 AM PDT | Special Weather Statement | LKN | 46 min | |
| Aug 5, 12:33 PM PDT | Special Weather Statement | LKN | Elko | 42 min |
| Aug 5, 1:22 PM PDT | Special Weather Statement | LKN | 38 min | |
| Aug 5, 1:36 PM PDT | Special Weather Statement | LKN | Elko | 39 min |
| Aug 5, 1:38 PM PDT | Special Weather Statement | LKN | 37 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.